Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Diagnosed with anorexia nervosa, have hair loss and dandruff. How can I get rid of this?

Hi, my name is Jess and I am 16 years old. I was diagnosed with anorexia nervosa last year, and I have been noticing over the last few months that as well as hair loss , I have developed awful dandruff . A girl with the same problem as me said that this had happened to her too; is there any way I can get rid of it fast? Dandruff shampoo doesn t help. Thank you!
Asked On : Sat, 15 Dec 2012
Answers:  1 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Anorexia nervosa is a condition wherein the person restricts his diet fearing weight gain and maintains his body weight less than 85% of the expected weight. Now with that less appetite body doesnt get adequate nutrition and hence the immunity of the body goes down. This low immunity is further lowered by the increased amount of cortisol in the body of the anorexia patients. Dandruff is a condition which precipitates by reduced immunity and improper diet as well. Taking proper nutrition and proper treatment and care of hair will surely help in getting rid of the problem. There are many medicated anti dandruff shampoos available in the market and they are almost similar in efficacy.
However the problem of dandruffis is just the tip of the iceberg. The major problem you should be concerned about is the Anorexia Nervosa itself. I am sure the psychiatrist who has diagnosed your case might have also started you on proper treatment for the same including psychodynamic psychotherapy. Cyproheptadine will increase your desire for the food. Amitrptilline and Fluoxetine are good drugs for Anorexia Nervosa. You should take atleast 500 kCal in excess of what your body weight requires which comes out to around 1500 KCal/day roughly. If you are not comfortable with solids, may be you can start with liquids initially.
Hope I am able to solve your concerns.
Thanks and have a nice day!
Answered: Wed, 19 Dec 2012
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor